# SDR CA980317088

- Difficulty date: February 19, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Bolkms BK117B1
- Aircraft time: 4,288 hours
- Engine: Lyc LTS101750B1
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Seal
- Part number: 4639003007
- Condition: Leaking
- Location: T/R Gearbox
- Part time: 20 hours
- Component: Tail Rotor Gearb
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) POST FLIGHT WALK AROUND REVEALED OIL LEAK OF TAIL ROTOR GEARBOX. DISAASEMBLY SHOWED THAT INPUT SEAL DUST SEAL LIP HAD PEELED OFF AND WENT INTO THE SEALING LIP ALLOWING GEARBOX TO LOOSE IT''''S OIL DURINGA 40 MINUTE FLIGHT. CHIP DETECTOR WAS CLEAN AT THIS POINT, HOWEVER AFTER POST REASSEMBLY GROUND RUN, CHIP LIGHT ILLUMINATED. INSPECTION SHOWED EXCESSIVE METAL ON DETECTOR.
